Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 15, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 19, 2018, 9:19 PM CDT for Doniphan County, Kansas; Andrew County, Buchanan County, Missouri. It took effect at Jun 21, 2018, 3:00 AM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 9:19 PM CDT (02:19 UTC)
- In effect from
- Jun 21, 2018, 3:00 AM CDT
- Expired
- Jun 22, 2018, 9:58 AM CDT
- In force
- 31 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at St. Joseph (SJSM7).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
023
WGUS43 KEAX 200219
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
919 PM CDT Tue Jun 19 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-210219-
/O.NEW.KEAX.FL.W.0015.180621T0800Z-000000T0000Z/
/SJSM7.1.ER.180621T0800Z.180622T1200Z.000000T0000Z.NO/
919 PM CDT Tue Jun 19 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at St Joseph.
* from late Wednesday night until further notice.
* At 8:30 PM Tuesday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue
to rise to near 19.3 feet by Friday morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 13.2 Tue 08 PM 19.3 Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$4 follow-up statements
864
WGUS83 KEAX 201425
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
925 AM CDT Wed Jun 20 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-211425-
/O.EXT.KEAX.FL.W.0015.180621T1545Z-180628T1000Z/
/SJSM7.1.ER.180621T1545Z.180624T1200Z.180627T1000Z.NO/
925 AM CDT Wed Jun 20 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* from Thursday morning to Thursday June 28.
* At 8:30 AM Wednesday the stage was 14.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday morning and
continue to rise to near 20.3 feet by Sunday morning. The river
will fall below flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 14.4 Wed 08 AM 20.3 Sunday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$783
WGUS83 KEAX 210300
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1000 PM CDT Wed Jun 20 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-220259-
/O.EXT.KEAX.FL.W.0015.180622T0600Z-180702T0300Z/
/SJSM7.1.ER.180622T0600Z.180629T1200Z.180701T0300Z.NO/
1000 PM CDT Wed Jun 20 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* from late Thursday night to Sunday July 01.
* At 9:30 PM Wednesday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 19.4 feet by Friday morning. The river
will fall below flood stage by Saturday before midnight.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 15.6 Wed 09 PM 19.4 Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
Kurtz827
WGUS83 KEAX 211456
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
956 AM CDT Thu Jun 21 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-221455-
/O.EXT.KEAX.FL.W.0015.180622T0540Z-180623T1800Z/
/SJSM7.1.ER.180622T0540Z.180622T1200Z.180622T1800Z.NO/
956 AM CDT Thu Jun 21 2018
The Flood Warning continues for
The Missouri River at St Joseph.
* from late tonight to Saturday afternoon.
* At 9:30 AM Thursday the stage was 16.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
crest near 17.1 feet by Friday morning. The river will fall below
flood stage by early Friday afternoon.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 16.4 Thu 09 AM 17.1 Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$305
WGUS83 KEAX 221458
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
958 AM CDT Fri Jun 22 2018
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-221528-
/O.CAN.KEAX.FL.W.0015.000000T0000Z-180623T1800Z/
/SJSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 AM CDT Fri Jun 22 2018
The Flood Warning is cancelled for
The Missouri River at St Joseph.
* At 9:30 AM Friday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will crest below flood stage with a value of
16.7 feet Wednesday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 16.6 Fri 09 AM 16.7 Wednesday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:41 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 19, 6:41 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 641 PM CDT Tue Jun 19 2018 .Discussion... Issued at 311 PM CDT TUE JUN 19 2018 Showers and storms will continue to develop southeast and push an outflow boundary through the remainder of the CWA this afternoon, temporarily reducing temperatures and eliminating the need for a heat advisory in central MO. Temperatures will attempt to recover this evening but will be limited by the remaining length of daylight, and may only make it into the upper 70s to low 80s especially in southern portions of the forecast area. Convection currently initiating on the High Plains will build eastward with time this evening and overnight, nearing eastern KS by sunrise tomorrow. While most model solutions pull this convection northeastward to follow the boundary, any strong cold pool propagation could take it into western portions of the CWA, so will have to watch these trends overnight, as any precip in the morning could have an influence on storms tomorrow afternoon. The pattern tomorrow and Thursday continues to look much more progressive than it did yesterday, with the cold frontal passage now expected tomorrow afternoon. Thunderstorms will likely develop along the front during the afternoon, and will become increasingly likely further east as it heads east into better instability. A few storms could become strong or marginally severe, but shear remains non-existent and DCAPE should be relatively low in a moist environment, preventing a higher severe weather threat. PWATs will remain very high and transport vectors small, but the progressive front will help prevent a widespread flash flood threat and have opted not to issue any type of flood watch for Wednesday. Once the front moves through, a few showers are possible Thursday but the majority of the area will likely be dry most of the day. Temperatures will top out in the upper 70s to lower 80s both Thursday and Friday in the wake of the front, then will begin to warm for the weekend as more zonal flow returns. Rain chances will increase again for the weekend in that pattern, and may focus further south than the ongoing event, bringing the higher rain accumulations into central or southern MO. There is still a bit of uncertainty in how the weekend plays out but it does overall look active, with overall near normal temperatures moderated by the influence of cloud cover/precipitation. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 632 PM CDT TUE JUN 19 2018 VFR conditions will exist through the first half of the period at all sites. A surface boundary will approach from the west through midday, Wednesday, with scattered thunderstorm chances increasing after 19Z. Kept the TAFs simple, with VCTS to start and a TEMPO through the end of the period for TSRA and MVFR ceilings and visibility. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Laflin Aviation...Kurtz
Hazardous weather outlook, Jun 19, 4:57 AM CDT, 16 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Tue Jun 19 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Tue Jun 19 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms will occur throughout the day today, starting over NW Missouri and slowly progressing south into the KC Metro area by the afternoon. Some storms could be strong with large hail and gusty winds possible. The main threat from these storms will be localized flooding due to torrential rainfall potential these storms will have with rainfall rates reaching 1 to 2 inches per hour possible. A line of storms over the KC Metro area in the afternoon could pose a potential flash flooding hazard if storms stall over the city for a couple hours so caution will need to be taken if this occurs as localized flooding is likely. The storms will start to dissipate in the KC Metro around sunset but new storms look to develop over NW Missouri continuing the trend of scattered storms overnight in that region. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday A cold front and low pressure system is expected to push through the area Wednesday through Friday providing multiple rounds of precipitation as it passes. Wednesday will have the best chances for thunderstorms along the cold front, some could be strong with large hail and heavy rain being the main threats. Prolonged light to moderate rain looks to occur over northern Missouri Thursday through Friday which could lead to some localized flooding and even potential river flooding towards the Saturday timeframe. The system should move out of the area by Saturday leading to a relatively dry Saturday afternoon before another round of storms push through Saturday night into Sunday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
River Flood Warnings in Missouri, 2018River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.